Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 28, 2008, 3:04 PM CST for 4 states. It took effect at Jan 29, 2008, 4:03 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 3:04 PM CST (21:04 UTC)
- In effect from
- Jan 29, 2008, 4:03 AM CST
- Expired
- Jan 29, 2008, 5:14 PM CST
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 282104 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CST MON JAN 28 2008 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH ON TUESDAY... .STRONG WINDS WILL DEVELOP ON TUESDAY AS A LOW PRESSURE SYSTEM INTENSIFIES OVER THE CENTRAL PART OF THE NATION. GUSTY SOUTH TO SOUTHWEST WINDS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL INTENSIFY AND SHIFT TO THE WEST AND NORTHWEST BEHIND A COLD FRONT DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL DIMINISH AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-290515- /O.NEW.KMEG.WI.Y.0004.080129T1400Z-080130T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 304 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. STRONG WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH ON TUESDAY. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND BEHIND A COLD FRONT BETWEEN 2 PM AND MIDNIGHT CST. WIND GUSTS DURING THIS TIME FRAME MAY APPROACH OR EXCEED 50 MPH. THE WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
5 follow-up statements
000 WWUS74 KMEG 290309 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 909 PM CST MON JAN 28 2008 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH ON TUESDAY... .STRONG WINDS WILL DEVELOP ON TUESDAY AS A LOW PRESSURE SYSTEM INTENSIFIES OVER THE CENTRAL PART OF THE NATION. GUSTY SOUTH TO SOUTHWEST WINDS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL INTENSIFY AND SHIFT TO THE WEST AND NORTHWEST BEHIND A COLD FRONT DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL DIMINISH AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291100- /O.CON.KMEG.WI.Y.0004.080129T1400Z-080130T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 909 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. STRONG WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH ON TUESDAY. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND BEHIND A COLD FRONT BETWEEN 2 PM AND MIDNIGHT CST. WIND GUSTS DURING THIS TIME FRAME MAY APPROACH OR EXCEED 50 MPH. THE WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMEG 291003 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CST TUE JAN 29 2008 ...STRONG WINDS EXPECTED ACROSS THE MID SOUTH TODAY... .STRONG WINDS HAVE DEVELOPED THIS MORNING IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT IN ADVANCE OF AN ARCTIC COLD FRONT APPROACHING FROM THE NORTHWEST. STRONG WINDS WILL CONTINUE THROUGH THE DAY AHEAD OF THE FRONT AND BECOME EVEN STRONGER JUST AFTER FRONTAL PASSAGE LATER THIS AFTERNOON AND EVENING AS THE ARCTIC AIRMASS SURGES INTO THE REGION. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291815- /O.EXT.KMEG.WI.Y.0004.080129T1003Z-080130T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 403 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED ACROSS THE ENTIRE MID SOUTH TODAY IN ADVANCE OF THE APPROACHING COLD FRONT. EVEN STRONGER WINDS ARE LIKELY ALONG AND IMMEDIATELY BEHIND THE COLD FRONT AS IT MOVES ACROSS THE AREA BETWEEN 2 PM AND MIDNIGHT CST. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH WIND GUSTS UP TO 50 MPH WILL BE LIKELY DURING THIS TIME PERIOD. THESE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. THE WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS74 KMEG 291708 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1108 AM CST TUE JAN 29 2008 ...STRONG WINDS EXPECTED ACROSS THE MIDSOUTH THIS AFTERNOON AND EVENING... .STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A POWERFUL LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE MIDSOUTH. THE STRONGEST WINDS WILL OCCUR JUST AFTER FRONTAL PASSAGE LATE THIS AFTERNOON AND EVENING AS AN ARCTIC AIRMASS SURGES INTO THE REGION. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292230- /O.CON.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1108 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED ACROSS THE ENTIRE MIDSOUTH THROUGH MIDNIGHT CST. THE STRONGEST WINDS WILL OCCUR ALONG AND IMMEDIATELY BEHIND THE COLD FRONT AS IT MOVES ACROSS THE AREA BETWEEN 2 PM AND MIDNIGHT CST. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH WIND GUSTS OVER 50 MPH ARE LIKELY DURING THIS TIME PERIOD. THESE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
000 WWUS74 KMEG 292114 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CST TUE JAN 29 2008 ...DAMAGING WINDS EXPECTED ACROSS THE MIDSOUTH THROUGH 8 PM CST WEST OF A PARIS TENNESSEE TO OXFORD MISSISSIPPI LINE... .VERY STRONG WINDS WILL CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING AS A POWERFUL COLD FRONT MOVES THROUGH THE MIDSOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052- 088>090-300200- /O.UPG.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ /O.NEW.KMEG.HW.W.0001.080129T2114Z-080130T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY- FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 314 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH CAN BE EXPECTED THROUGH 8 PM CST AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. AFTER 8 PM CST...WINDS WILL BEGIN TO DIMINISH BELOW HIGH WIND WARNING CRITERIA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ MSZ004>006-009-014>017-022>024-TNZ053>055-091-092-300515- /O.CON.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA- CALHOUN-CHICKASAW-MONROE-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...SAVANNAH 314 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH MIDNIGHT CST. WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
000 WWUS74 KMEG 292314 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 514 PM CST TUE JAN 29 2008 ...DAMAGING WINDS EXPECTED ACROSS THE ENTIRE MIDSOUTH THROUGH 8 PM CST... .VERY STRONG WINDS WILL CONTINUE THROUGH 8 PM CST MAINLY ALONG AND JUST BEHIND A POWERFUL FAST MOVING COLD FRONT. THE WINDS WILL SLOWLY DIMINISH AFTER 8 PM CST. MSZ004>006-009-014>017-022>024-TNZ053>055-091-092-300200- /O.UPG.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ /O.EXA.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA- CALHOUN-CHICKASAW-MONROE-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...SAVANNAH 514 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH WILL MOVE IN BEHIND A COLD FRONT. THESE VERY STRONG WINDS CAN BE EXPECTED THROUGH 8 PM CST BEFORE DIMINISHING. DOWNED TREES AND POWER LINES...AS WELL AS GUSTS OVER 58 MPH... HAVE ALREADY OCCURRED ACROSS NORTHWEST MISSISSIPPI...WEST TENNESSEE...AND EAST ARKANSAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052- 088>090-300200- /O.CON.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY- FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 514 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH WILL CONTINUE THROUGH 8 PM CST BEHIND A STRONG COLD FRONT. THESE STRONG WINDS HAVE RESULTED IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES ACROSS WEST TENNESSEE... NORTHWEST MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. AFTER 8 PM CST...WINDS WILL BEGIN TO DIMINISH BELOW HIGH WIND WARNING CRITERIA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:28 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 28, 10:28 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1028 AM CST MON JAN 28 2008 .UPDATE... WILL ADJUST TEMPERATURES FOR THIS AFTERNOON...MAINLY TO LOWER THEM NORTH OF INTERSTATE 40 AND INCREASE THEM SOUTH. ALSO...WILL MAKE MINOR ADJUSTMENTS TO SKY COVER AND ADDED CHANCE OF SPRINKLES NORTH OF A JONESBORO AR TO UNION CITY TN LINE. && .DISCUSSION... MUCH WARMER AIR WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON. AT 1015 AM CST...DRY CONDITIONS WERE OCCURRING OVER THE MIDSOUTH. SKIES WERE MOSTLY CLOUDY NORTH OF INTERSTATE 40 AND PARTLY SUNNY SOUTH. TEMPERATURES RANGED FROM THE MID 30S OVER NE AR AND THE MO BOOTHEEL TO THE MID 40S NEAR MEMPHIS AND NORTH MS. REST OF TODAY...THINK DRY AND WARMER CONDITIONS WILL PREVAIL. ADDED SPRINKLE MENTION NORTH OF THE LINE MENTIONED ABOVE...BUT CHANCES OF MEASURABLE RAINFALL APPEAR TO BE LOW THIS AFTERNOON AS THE LOW LEVELS WILL BE VERY DRY. CLOUD COVER WILL BE THICKEST FARTHER NORTH. ANY LOW CLOUDS AND FOG WEST OF THE MS RIVER WILL DISSIPATE BY NOON CST AS WINDS INCREASE. TEMPERATURES THIS AFTERNOON WILL BE VERY TRICKY DEPENDING ON CLOUD COVER AND AMOUNT OF SUN. FOR AREAS SOUTH OF INTERSTATE 40...THINK HIGHS APPROACHING OR EXCEEDING 60 IS POSSIBLE WITH EXCELLENT WARM AIR ADVECTION AND SOME BREAKS IN THE CLOUDS...SO WILL RAISE HIGHS. NOT TO MENTION...THE CURRENT COLD AIR OVER THE AREA IS VERY SHALLOW...LESS THAN 1500 FT DEEP...WHICH WILL MIX OUT BETTER TODAY WITH STRONGER WINDS. FARTHER NORTH...MORE CLOUDS WILL KEEP TEMPERATURES DOWN...BUT STILL THINK READINGS WILL REACH THE 50S. WILL HAVE UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 257 AM CST MON JAN 28 2008/ DISCUSSION... LOW CLOUDS AND DENSE FOG HAVE REDEVELOPED OVER THE WESTERN HALF OF THE MID SOUTH THIS MORNING. WHERE THE DENSE FOG HAS FORMED TEMPERATURES ARE AT OR JUST BELOW FREEZING SO SOME SLICK SPOTS ARE POSSIBLE ON BRIDGES AND OVERPASSES THIS MORNING. A FREEZING FOG ADVISORY CONTINUES UNTIL 9 AM WEST OF A DYERSBURG TENNESSEE TO OXFORD MISSISSIPPI LINE. ACROSS EASTERN SECTIONS SKIES ARE MOSTLY CLEAR WITH TEMPERATURES IN THE 20S. WE WILL BE FINALLY BE RID OF THE LOW CLOUDS AND FOG TODAY. LOW PRESSURE DEVELOPING OVER THE CENTRAL AND NORTHERN PLAINS WILL STRENGTHEN THE PRESSURE GRADIENT ACROSS THE REGION. THIS WILL MIX OUT ANY FOG AND LOW CLOUDS BY LATER THIS MORNING. AS A RESULT OF THE POTENTIAL SUNSHINE LOST TO LOW CLOUDS AND FOG THIS MORNING EXPECT THE HIGH TEMPS WILL ONLY REACH INTO THE MID AND UPPER 50S THIS AFTERNOON...INSTEAD OF THE 60S LIKE PREVIOUSLY THOUGHT. SURFACE WINDS WILL PICK UP BY THIS AFTERNOON ESPECIALLY ACROSS EASTERN ARKANSAS WHERE GUSTS TO 30 MPH WILL BE POSSIBLE. A WIND ADVISORY MAY BE NEEDED THOUGH NOT CONFIDENT WE WILL SEE SUSTAINED WINDS OF 25 MPH. INCREASING ISENTROPIC LIFT IN ADVANCE OF THE APPROACHING COLD FRONT WILL PRODUCE SOME SHOWERS AND PERHAPS AN ELEVATED THUNDERSTORM TONIGHT. STRONG SOUTHERLY SURFACE FLOW WILL RESULT IN A MILD NIGHT WITH LOWS ONLY AROUND 50. TUESDAY WILL BE WINDY AS A STRONG UPPER TROF AND ASSOCIATED COLD FRONT WILL SWEEP THOUGH THE MID SOUTH. WIND FIELDS ARE IMPRESSIVE WITH THIS SYSTEM WITH 850 MB WINDS OF OVER 60 KTS AND 500 MB WINDS OF OVER 100 KTS. HOWEVER INSTABILITY REMAINS MARGINAL WITH LIFTED INDICES AROUND 0C AND SBCAPES OF 200-300 J/KG. CONTINUE TO THINK THAT THE BEST CHANCE FOR STRONGER STORMS WILL BE ACROSS NORTH MISSISSIPPI WHERE SURFACE DEWPOINTS MAY APPROACH 60F. IF A LITTLE MORE INSTABILITY CAN DEVELOP IN ADVANCE OF THE COLD FRONT TUESDAY AFTERNOON THEN SEVERE WEATHER CHANCES WILL OBVIOUSLY INCREASE ACROSS THE MID SOUTH. THE SYSTEM QUICKLY EXITS THE REGION TUESDAY NIGHT. THE PRESSURE GRADIENT BEHIND THE COLD FRONT IS VERY STRONG WHICH SHOULD RESULT IN SOME VERY GUSTY WINDS...40 MPH+...ACROSS THE AREA LATE TUESDAY AFTERNOON AND TUESDAY EVENING...FOLLOWED BY HIGH PRESSURE QUICKLY BUILDING IN. WEDNESDAY WILL BE DRY AND SEASONABLY COOL. HAVE CUT TEMP GUIDANCE FOR WEDNESDAY SINCE THE SURFACE HIGH IS OVER THE REGION AND ANY TEMP ADVECTIONS WILL BE WEAK. THE NEXT SYSTEM TO IMPACT THE REGION WILL COME ON THURSDAY. THE ECMWF AND GFS ARE IN BALLPARK AGREEMENT WITH MOVING A POWERFUL UPPER LOW INTO THE SOUTHERN PLAINS THURSDAY AFTERNOON AND ACROSS THE AREA THURSDAY NIGHT. THE ASSOCIATED SURFACE LOW WILL TRACK SOMEWHERE ACROSS THE MID SOUTH DURING THAT PERIOD. RAIN CHANCES WILL BE HIGH THURSDAY AND THURSDAY NIGHT WITH SEVERE WEATHER CHANCES CONFINED TO THE SOUTHEAST OF THE MID SOUTH. THE SYSTEM CLEARS OUT FOR FRIDAY THOUGH CLOUDS AND LIGHT PRECIP MAY LINGER...ESPECIALLY ACROSS EASTERN SECTIONS. WEAK HIGH PRESSURE AND DRY CONDITIONS WILL START THE WEEKEND THOUGH A WEAK OVERRUNNING SCENARIO MAY SET UP FOR LATER IN THE WEEKEND WITH RAIN CHANCES RETURNING. && .PRELIMINARY POINT TEMPS/POPS... MEM 61 53 60 31 / 0 50 80 10 MKL 57 51 58 27 / 0 50 90 20 JBR 53 51 58 26 / 10 50 80 10 TUP 60 48 63 32 / 0 50 90 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Jan 28, 7:20 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 720 AM CST MON JAN 28 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 720 AM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DEVELOPING AREA OF LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE INTO THE MIDDLE MISSISSIPPI RIVER VALLEY ON TUESDAY WITH A COLD FRONT PASSING THROUGH THE MID SOUTH TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MAY BE NEEDED ON TUESDAY AS A STRONG SURFACE PRESSURE GRADIENT PRODUCES GUSTY WINDS ACROSS THE MID SOUTH. IN ADDITION...A LINE OF THUNDERSTORMS MOVING ACROSS THE REGION IN ADVANCE OF THE COLD FRONT MAY HAVE THE POTENTIAL TO PRODUCE STRONG THUNDERSTORMS ACROSS NORTH MISSISSIPPI TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 10:55 PM CST | Freezing Fog Advisory | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lake and 4 more | 8 hr |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.